Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 15, 2008, 2:45 AM PST for Elko County, Nevada. It took effect at Jan 15, 2008, 6:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2008, 2:45 AM PST (10:45 UTC)
- In effect from
- Jan 15, 2008, 6:00 AM PST
- Expired
- Jan 15, 2008, 7:17 PM PST
- In force
- 13 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 151045 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 AM PST TUE JAN 15 2008 ...STRONG LOW PRESSURE SYSTEM TO MOVE THROUGH NORTHEASTERN NEVADA TODAY... .A LOW PRESSURE SYSTEM MOVING IN FROM THE PACIFIC NORTHWEST WILL BRUSH NEVADA. WINDY CONDITIONS WILL DEVELOP ACROSS NORTHEASTERN NEVADA TODAY AS A COLD FRONT MOVES THROUGH THE REGION. NVZ031-160000- /O.NEW.KLKN.WI.Y.0002.080115T1400Z-080116T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 245 AM PST TUE JAN 15 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. WINDS WILL BEGIN INCREASING EARLY IN THE MORNING ACROSS THE HIGHER ELEVATIONS OF NORTHERN ELKO COUNTY WITH THE APPROACH OF A COLD FRONT. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ032-160000- /O.NEW.KLKN.WI.Y.0002.080115T1600Z-080116T0200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS 245 AM PST TUE JAN 15 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. WINDS WILL BEGIN INCREASING THIS MORNING WITH THE APPROACH OF A COLD FRONT. WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA MAINLY EAST OF THE RUBY MOUNTAINS WHERE NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. MOTORISTS ALONG INTERSTATE 80 SHOULD USE CAUTION SINCE PEQUOP SUMMIT MAY SEE GUSTS TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-160000- /O.NEW.KLKN.WI.Y.0002.080115T1800Z-080116T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 245 AM PST TUE JAN 15 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING. WINDS WILL BEGIN INCREASING THIS MORNING WITH THE APPROACH OF A COLD FRONT. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH. MOTORISTS ALONG INTERSTATE 80 SHOULD USE CAUTION SINCE SILVER ZONE PASS MAY SEE GUSTS ABOVE 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KLKN 152334 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 334 PM PST TUE JAN 15 2008 ...STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH NORTHEASTERN NEVADA THIS EVENING... .A LOW PRESSURE SYSTEM MOVING IN FROM THE PACIFIC NORTHWEST WILL BRUSH EASTERN NEVADA. WINDY CONDITIONS WILL CONTINUE ACROSS EXTREME EASTERN NEVADA THROUGH THE EVENING. NVZ032-160045- /O.CAN.KLKN.WI.Y.0002.000000T0000Z-080116T0200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS 334 PM PST TUE JAN 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL STILL BE COMMON THROUGH THE EARLY EVENING. $$ NVZ031-160045- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-080116T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 334 PM PST TUE JAN 15 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. NORTH TO NORTHWEST WINDS WILL CONTINUE TO BLOW AT 15 TO 25 MPH THROUGH THE EARLY EVENING. $$ NVZ033-160400- /O.CON.KLKN.WI.Y.0002.000000T0000Z-080116T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 334 PM PST TUE JAN 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. NORTHWEST WINDS WILL CONTINUE BLOWING AT 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH THE EARLY EVENING. MOTORISTS ALONG INTERSTATE 80 SHOULD USE CAUTION SINCE SILVER ZONE PASS MAY SEE GUSTS ABOVE 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
000 WWUS75 KLKN 160317 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 717 PM PST TUE JAN 15 2008 NVZ033-160430- /O.CAN.KLKN.WI.Y.0002.000000T0000Z-080116T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 717 PM PST TUE JAN 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY. WINDS WILL CONTINUE OUT OF THE NORTHWEST AT 10 TO 15 MPH THROUGH THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 15, 1:33 AM PST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 15, 1:33 AM PST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 133 AM PST TUE JAN 15 2008 .SYNOPSIS...A COLD FRONT WILL MOVE THROUGH TODAY TO BRING STRONG WINDS ALONG WITH A SMALL CHANCE FOR SNOW TO THE GREAT BASIN. OTHERWISE...MAINLY DRY CONDITIONS ARE EXPECTED THROUGH SATURDAY. A COLD LOW PRESSURE SYSTEM DROPPING DOWN FROM CANADA IS EXPECTED TO BRING SOME SNOW TO THE SILVER STATE BY SUNDAY. && .SHORT TERM...TODAY THROUGH THURSDAY. FOG LIFTED TO AROUND 2 MILES VISIBILITY IN SPRING CREEK DURING THE DAY AND ABOVE 6SM IN VICINITY OF ELKO. FOG CHANNEL SHOWED SOME NOTABLE REDEVELOPMENT ALONG INTERSTATE 80 BETWEEN ELKO AND WELLS EARLY LAST EVENING...HOWEVER WITH MID-CLOUD DECK MOVING IN AND WINDS PICKING UP BY DAYBREAK TO BEGIN SOME MIXING...NOT EXPECTING REPEAT OF WIDESPREAD FOG CONDITIONS FOR NORTHERN NEVADA LIKE YESTERDAY MORNING. SHORT TERM MODELS SEEM TO BE IN SYNC ATTM. GRIDS APPEARS TO BE IN- LINE. WILL ONLY NEED TO MAKE A FEW ADJUSTMENTS TO THE POP AND WX COVERAGE FOR ISOLATED SHOWERS TODAY. GENERALLY...WINDS WILL REACH BREEZY CATEGORY WEST OF THE RUBY MOUNTAINS IN ELKO COUNTY. EXPECTING ENOUGH MIXING FOR WINDY CONDITIONS ACROSS NORTHERN AND EASTERN NV... AND EAST OF THE RUBIES. PEQUOP AND SILVER ZONE PASSES COULD SEE GUSTS IN THE 50S THIS AFTERNOON. WILL PULL TRIGGER ON WIND EVENT FOR ZONES 31-32-33 WITH VARIABLE TIMING TODAY AND/OR THIS EVENING. PRESSURE GRADIENT TIGHTENS CONSIDERABLY BY DAYBREAK. HIGHER ELEVATIONS OF NORTHERN ELKO COUNTY SHOULD SEE STRONG WINDS EARLIER AND WINDS WILL SUBSIDE IN ZONE 33 BY MID EVENING. AS COLD FRONT PUSHES THROUGH AROUND NOON TODAY...COULD BE A NARROW BAND OF LIGHT SNOW SHOWERS OR FLURRIES JUST BEHIND THE BOUNDARY. BEST CHANCE FOR VERY LIGHT ACCUMULATION IS NORTHEASTERN ELKO COUNTY BUT LESS THAN A HALF INCH EXPECTED. NORTHERLY FLOW WILL DOMINATE THE REMAINDER OF THE SHORT TERM WITH COLD AIR IN PLACE AND LOWS FALLING INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH HIGHS ONLY IN THE MID TEENS TO UPPER 20S WED. THU SHOULD BE A LITTLE WARMER WITH SOME WARM AIR ADVECTION AND PARTLY CLOUDY SKIES BUT THERE COULD BE SOME MORNING FOG EAST THU MORNING WHICH COULD HAMPER TEMPS A BIT. LW .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. DRY NWLY FLOW TO CONTINUE THRU THE DAY SATURDAY. MODELS IN GOOD AGREEMENT THAT NEXT SHORTWAVE WILL DROP INTO THE GREAT BASIN FROM THE NORTH SATURDAY NIGHT AND SUNDAY AND HANG AROUND THROUGH MONDAY. WITH ITS OVERLAND TRAJECTORY NOT MUCH IN THE WAY OF MOISTURE WITH THIS SYSTEM SO WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY. CEC && .AVIATION...SHORT WAVE TROUGH MOVING INTO NERN NV EARLY THIS MORNING WILL BEGIN TO BREAK UP INVERSIONS. PATCHY FOG AND LOW STRATUS STILL POSSIBLE UNTIL AROUND 16Z MAINLY AT KEKO. CEC && .LKN WATCHES/WARNINGS/ADVISORIES... NVZ031>033 WIND ADVISORIES TODAY THROUGH THIS EVENING. &&
Hazardous weather outlook, Jan 15, 2:24 AM PST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 224 AM PST TUE JAN 15 2008 NVZ031>033-160600- NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY- 224 AM PST TUE JAN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHEAST NEVADA TODAY. WINDS WILL BE INCREASING AS THE FRONT APPROACHES EARLY THIS MORNING. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF ELKO COUNTY. PLEASE SEE PRODUCT RNONPWLKN FOR MORE DETAILS ON THE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.